Alert archive / Texas / Special Marine Warnings in 2012
Special Marine Warning 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special marine warning at Apr 2, 2012, 6:03 AM CDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 6:03 AM CDT (11:03 UTC)
- Expired
- Apr 2, 2012, 6:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2591 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WHUS54 KCRP 021103
SMWCRP
GMZ270-275-021145-
/O.NEW.KCRP.MA.W.0021.120402T1103Z-120402T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 AM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM
* UNTIL 645 AM CDT
* AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM WATERS FROM FREEPORT TO MATAGORDA SHIP CHANNEL EXTENDING FROM
20 NM TO 60 NM TO WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...OR FROM 26 NM SOUTH OF MATAGORDA BAY TO 49 NM SOUTHEAST OF
PORT ARANSAS...MOVING EAST AT 30 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 35 KNOTS...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 2761 9571 2752 9581 2728 9622 2728 9651
2770 9620 2810 9604 2767 9557
TIME...MOT...LOC 1103Z 271DEG 29KT 2814 9590 2770 9608
2735 9634
$$
87What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special marine warning went out at Apr 2, 5:20 AM CDT, 43 minutes earlier.
Area forecast discussion, Apr 2, 5:20 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 AM CDT MON APR 2 2012 .SHORT TERM (TODAY THROUGH TUESDAY)...NAM/GFS PROG NEGATIVE PRESSURE ADVECTION AT THE 1.5 PVU LEVEL SUGGESTIVE OF SUPPRESSION OF ANY ADDITIONAL PCPN TODAY. YET WILL ADD LOW POPS FOR THIS AFTN OVER PRIMARILY THE NERN SECTION OWING IN PART TO NAM/GFS LOWER CIN/SUFFICIENT CAPE JUST NORTH OF THE CWA. INCREASING DYNAMICS EXPECTED OVER THE CWA BY TUESDAY IN RESPONSE TO AN APPROACHING UPPER DISTURBANCE FROM THE WEST. FURTHER...A SFC TROUGH/BOUNDARY IS PROGD BY THE ECMWF/GFS TO ENTER THE CWA BY TUESDAY AFTN. THE COMBINATION OF SURFACE AND UPPER FORCING WILL CONTRIBUTE TO SCT CONVECTION TUESDAY. GREATEST POPS OVER THE NRN CWA OWING TO PROXIMITY OF UPPER FORCING. && .MARINE...STRONG ONSHORE FLOW EXPECTED TO DEVELOP ALOFT IN ADVANCE OF THE FOREGOING UPPER DISTURBANCE. YET...ANTICIPATE THAT STABLE LAPSE RATES (NAM 0-1KM LAPSE RATES) WILL MINIMIZE VERTICAL MIXING AND RESULT IN PREDOMINATE SCEC CONDITIONS. BRIEF SCA CONDITIONS MAY OCCUR HOWEVER. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...MODEL AGREEMENT ON BRINGING THE FRONT THROUGH THE AREA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. A PREFRONTAL WIND SHIFT WILL BE IN STORE FOR EARLY TUESDAY NIGHT AS AN INVERTED TROUGH SHIFTS EAST THEN SOUTH OVER THE AREA. THIS TROUGH WILL KEEP MOISTURE CONFINED OVER THE FAR NORTHERN AND NORTHEASTERN LOCATIONS...DRYING OUT THE WESTERN LOCATIONS. BEST FORCING REMAINS RIGHT ALONG THE FRONTAL BOUNDARY... AND WITH QUITE STEEP LAPSE RATES ALOFT...A FEW OF THE STORMS COULD BECOME STRONG. THE ACTIVITY SHOULD EXIT THE AREA BY WEDNESDAY AFTERNOON AS WNW ALOFT DEVELOPS WITH UPPER LEVEL RIDGING SHIFTING INTO THE AREA. THE FRONT ITSELF IS NOT BRINGING MUCH IN THE WAY OF COOLER TEMPERATURES AS THE MAIN UPPER LOW ASSOCIATED WITH THE SURFACE FRONT PULLS FURTHER TO THE NORTH. THIS WILL ALLOW THE FRONTAL BOUNDARY TO WASH OUT OVER THE AREA...WITH A BRIEF PERIOD OF NORTH TO NORTHEAST WINDS DEVELOPING BEHIND THE FRONTAL PASSAGE. A DRIER LATTER HALF OF THE WORK WEEK WILL BE IN STORE WITH WARMING TEMPERATURES. THE SURFACE HIGH WILL CONTINUE TO BRING IN LOW LEVEL MOISTURE TO THE AREA...WITH BEST LOCATIONS POOLING UP ALONG THE RIO GRANDE WITH PWATS EXPECTED TO JUMP BACK UP TO NEAR 1.5 INCHES. ECMWF AND GFS SHOW A SOUTHWEST FLOW ALOFT BRINGING ADDITIONAL MOISTURE TO THE UPPER LEVELS LATE FRIDAY INTO SATURDAY. ALSO...BOTH SHOW SEVERAL SHORTWAVES MOVING NORTHEAST OVER THE AREA. AS FROM BEFORE...THESE SHORTWAVES MAY AIDE IN STORM DEVELOPMENT OVER THE SIERRA MADRE... WHICH WILL IN TURN AFFECT THE FAR WESTERN PORTIONS OF THE BRUSH COUNTRY. KEPT IN MENTION OF LOW END CHANCE POPS FOR THE WEEKEND DURING THE AFTERNOON/EVENING PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 73 83 69 85 / 10 20 40 20 10 VICTORIA 83 71 81 66 84 / 20 20 50 20 10 LAREDO 95 73 89 65 90 / 10 30 30 10 10 ALICE 88 72 85 67 88 / 10 20 40 20 10 ROCKPORT 80 74 80 71 83 / 20 20 40 20 20 COTULLA 91 69 86 60 88 / 10 40 40 10 10 KINGSVILLE 86 72 85 68 87 / 10 20 30 20 10 NAVY CORPUS 80 75 78 71 81 / 20 20 40 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Apr 2, 5:31 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT MON APR 2 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON OVER THE VICTORIA CROSSROADS REGION...AND A CHANCE FOR THUNDERSTORMS OVER THE RIO GRANDE PLAINS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS TUESDAY THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Special weather statement, Apr 2, 12:25 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1225 AM CDT MON APR 2 2012 TXZ229-230-239-240-020630- DUVAL-LA SALLE-MCMULLEN-WEBB- 1225 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LOS ANGELES TO 9 MILES NORTHEAST OF ENCINAL TO LAS TIENDAS TO 27 MILES WEST OF COLUMBIA BRIDGE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR... FOWLERTON BY 1240 AM CDT. FORT EWELL SITE BY 1245 AM CDT. RANCHOS PENITAS WEST BY 1255 AM CDT. ORVIL BY 100 AM CDT. DOCTORS HOSPITAL OF LAREDO BY 105 AM CDT. TEXAS AM INTERNATIONAL UNIVERSITY BY 110 AM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 87
Special weather statement, Apr 2, 1:19 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 119 AM CDT MON APR 2 2012 TXZ229>231-239-240-020700- DUVAL-LA SALLE-LIVE OAK-MCMULLEN-WEBB- 119 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...LIVE OAK... MCMULLEN AND WEBB COUNTIES... AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TILDEN TO 17 MILES NORTHEAST OF RANCHITOS LAS LOMAS TO RANCHOS PENITAS WEST...OR ALONG A LINE EXTENDING FROM TILDEN TO 24 MILES WEST OF FREER TO 11 MILES NORTH OF LAREDO...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... 5 MILES SOUTHWEST OF CALLIHAM BY 125 AM CDT. SIMMONS BY 135 AM CDT. RANCHITOS LAS LOMAS BY 140 AM CDT. GEORGE WEST BY 150 AM CDT. CLEGG BY 155 AM CDT. ANNAROSE BY 200 AM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 87
Special weather statement, Apr 2, 3:18 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 318 AM CDT MON APR 2 2012 TXZ232>234-242>246-020915- ARANSAS-BEE-GOLIAD-KLEBERG-NUECES-REFUGIO-SAN PATRICIO-VICTORIA- 318 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...BEE...GOLIAD... KLEBERG...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA COUNTIES... AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCHROEDER TO 8 MILES EAST OF RIVIERA BEACH...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF VICTORIA TO 16 MILES EAST OF SARITA...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... BAY AREA MEDICAL CENTER BY 325 AM CDT. VICTORIA DETAR HOSPITAL NORTH BY 330 AM CDT. INGLESIDE ON THE BAY BY 335 AM CDT. VICTORIA REGIONAL AIRPORT BY 340 AM CDT. GUADALUPE BY 345 AM CDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. CB
Special weather statement, Apr 2, 4:15 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 AM CDT MON APR 2 2012 TXZ233-234-245>247-021015- ARANSAS-CALHOUN-GOLIAD-REFUGIO-VICTORIA- 415 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...CALHOUN...GOLIAD... REFUGIO AND VICTORIA COUNTIES... AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORDTRAN TO 8 MILES EAST OF LAMAR...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF CUERO TO 12 MILES NORTHEAST OF ROCKPORT...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR... VICTORIA COLLEGE BY 420 AM CDT. FORDTRAN BY 425 AM CDT. GUADALUPE BY 430 AM CDT. ARANSAS NWR BY 435 AM CDT. WOOD HI BY 440 AM CDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. CB
Special weather statement, Apr 2, 4:40 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 440 AM CDT MON APR 2 2012 TXZ234-245>247-021015- ARANSAS-CALHOUN-REFUGIO-VICTORIA- 440 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...CALHOUN...REFUGIO AND VICTORIA COUNTIES... AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO ARANSAS NWR...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF VICTORIA TO 12 MILES SOUTHWEST OF SEADRIFT...MOVING EAST AT 30 MPH. THESE STORMS WILL BE NEAR... GREEN LAKE BY 445 AM CDT. KAMEY BY 450 AM CDT. KAMEY BY 455 AM CDT. PORT LAVACA BY 510 AM CDT. MAGNOLIA BEACH BY 515 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:08 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 37 min |
| Apr 2, 2:28 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 32 min |
| Apr 2, 3:16 AM CDT | Special Marine Warning | CRP | 59 min | |
| Apr 2, 4:11 AM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 2, 4:59 AM CDT | Special Marine Warning | CRP | 61 min | |
| Apr 2, 3:14 PM CDT | Small Craft Advisory | CRP | 21 hr |
Nearby
Special Marine Warnings in Texas, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.